High amounts of fentanyl found in common street drugs
Interior Health is advising people to be aware of a change in drug supply that is causing overdoses.
In a media release, Interior Health is warning that high fentanyl amounts are being combined with benzodiazepines (benzos) and other drugs.
The combination has been found drugs like MDMA, meth, cocaine and a drug sold as ‘down.’
IH has released photos on its drug checking website of the colours and textures that have been identified.
Interior Health said this is a high-risk situation, with the possibility of long periods of unconsciousness, black outs, and memory loss.
If someone is experiencing an overdose, they advise the public to call 911, give rescue breaths and naloxone. Although naloxone doesn’t work on benzos, it does work on opioid overdose symptoms.
Anyone overdosing should be put in a recovery position and have someone wait with them until emergency services arrive.
To help reduce the risk, IH advises users to use a drug checking service and not to mix with other substances. Users can also download the Lifeguard app or use an overdose prevention or supervised consumption site if it’s nearby.
Published 2021-11-24 by Jordan Brenda
Our newsroom abides by the RTNDA Code of Ethics and Professional Conduct and follows the Canadian Press Stylebook. If you have any questions or concerns, or would like to send us a news tip, please contact us.
Kelowna10 is division of Pattison Media, and strives to achieve the highest ethical standards in all that we do.